Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 58, NWS Philadelphia/Mount Holly

June 6, 20104 counties in Pennsylvania; Morris County, Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 6, 2010, 1:25 PM EDT for 4 counties in Pennsylvania; Morris County, Sussex County, Warren County, New Jersey. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2010, 1:25 PM EDT (17:25 UTC)
Expired
Jun 6, 2010, 2:30 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 113 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:55 PM EDTTSTM WND DMGStroudsburg, PASEVERAL REPORTS OF SOME TREES AND WIRES DOWN FROM MARSHALLS CREEK TO STROUDSBURG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 11:08 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS51 KPHI 061725
SVRPHI
NJC027-037-041-PAC025-077-089-095-061830-
/O.NEW.KPHI.SV.W.0058.100606T1725Z-100606T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 PM EDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
  SOUTHERN CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF LEHIGHTON...
  SOUTHERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
  MORRIS COUNTY IN NORTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF MORRISTOWN...
  SOUTHERN SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
  THIS INCLUDES THE CITY OF NEWTON...
  WARREN COUNTY IN NORTHWEST NEW JERSEY...

* UNTIL 230 PM EDT

* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
  WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES EAST OF MOUNT   
  POCONO TO 14 MILES NORTHEAST OF LEHIGHTON TO 13 MILES WEST OF   
  LEHIGHTON TO 32 MILES WEST OF LEHIGHTON...AND MOVING EAST AT 50  
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GILBERT...ECHO LAKE...BELTZVILLE STATE PARK AND FLATBROOKVILLE
  AROUND 130 PM EDT...
  STORMVILLE...NEW MAHONING...DELAWARE WATER GAP AND CRANDON LAKES
  AROUND 135 PM EDT...
  SAYLORSBURG AND ROSSLAND AROUND 140 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NEW JERSEY AND EASTERN PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR DELAWARE AND NORTHEASTERN
MARYLAND AND SOUTHERN NEW JERSEY.

&&

LAT...LON 4090 7428 4089 7433 4085 7431 4069 7443
      4074 7456 4074 7484 4078 7490 4072 7495
      4068 7588 4074 7578 4084 7594 4095 7560
      4115 7513 4115 7510 4108 7504 4114 7492
      4113 7445 4104 7450 4104 7445 4096 7427
TIME...MOT...LOC 1724Z 270DEG 62KT 4116 7503 4096 7543
          4084 7587 4073 7622

$$

HAYES
2 follow-up statements
551 
WWUS51 KPHI 061756
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
156 PM EDT SUN JUN 6 2010

NJC027-037-041-PAC025-077-089-095-061830-
/O.CON.KPHI.SV.W.0058.000000T0000Z-100606T1830Z/
SUSSEX NJ-WARREN NJ-MORRIS NJ-LEHIGH PA-NORTHAMPTON PA-CARBON PA-
MONROE PA-
156 PM EDT SUN JUN 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN MONROE...SOUTHERN CARBON...NORTHAMPTON...NORTHWESTERN
LEHIGH...MORRIS...WARREN AND SOUTHERN SUSSEX COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF 
MONTAGUE TO 12 MILES WEST OF NEWTON TO 14 MILES SOUTHEAST OF MOUNT 
POCONO TO 10 MILES EAST OF LEHIGHTON...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EAST BANGOR BY 200 PM EDT...
  TATAMY...NAZARETH...STOCKERTOWN AND EASTLAWN GARDENS BY 205 PM
  EDT...
  HOPE...HARMONY...OGDENSBURG AND FRANKLIN BY 210 PM EDT...
  ROXBURG BY 215 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NEW JERSEY AND EASTERN PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR DELAWARE AND NORTHEASTERN
MARYLAND AND SOUTHERN NEW JERSEY.

&&

LAT...LON 4090 7428 4089 7433 4085 7431 4069 7443
      4074 7456 4074 7484 4078 7490 4072 7495
      4068 7588 4074 7578 4084 7594 4095 7560
      4115 7513 4115 7510 4108 7504 4114 7492
      4113 7445 4104 7450 4104 7445 4096 7427
TIME...MOT...LOC 1756Z 270DEG 62KT 4121 7469 4107 7494
          4093 7521 4082 7549

$$

HAYES
890 
WWUS51 KPHI 061830
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 PM EDT SUN JUN 6 2010

NJC027-037-041-PAC025-077-089-095-061840-
/O.EXP.KPHI.SV.W.0058.000000T0000Z-100606T1830Z/
SUSSEX NJ-WARREN NJ-MORRIS NJ-LEHIGH PA-NORTHAMPTON PA-CARBON PA-
MONROE PA-
230 PM EDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE...SOUTHERN
CARBON...NORTHAMPTON...NORTHWESTERN LEHIGH...MORRIS...WARREN AND
SOUTHERN SUSSEX COUNTIES HAS EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NEW JERSEY AND EASTERN PENNSYLVANIA. A TORNADO WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR DELAWARE AND NORTHEASTERN
MARYLAND AND SOUTHERN NEW JERSEY.

LAT...LON 4090 7428 4089 7433 4085 7431 4069 7443
      4074 7456 4074 7484 4078 7490 4072 7495
      4068 7588 4074 7578 4084 7594 4095 7560
      4115 7513 4115 7510 4108 7504 4114 7492
      4113 7445 4104 7450 4104 7445 4096 7427
TIME...MOT...LOC 1830Z 270DEG 62KT 4117 7391 4104 7416
          4090 7444 4080 7472

$$

HAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:12 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 6, 1:12 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
112 PM EDT SUN JUN 6 2010

.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM ACROSS THE LOWER GREAT LAKES REGION
THIS MORNING WILL TRACK TO A POSITION OFF THE NEW ENGLAND COAST BY
TONIGHT. A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON
ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WITH COOLER
AND DRIER AIR WILL ARRIVE OVER THE REGION FOR THE BEGINNING OF THE
WORK WEEK. ANOTHER LOW AND SERIES OF FRONT WILL AFFECT THE AREA
DURING THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE THROUGH
CENTRAL AND EASTERN PENNSYLVANIA AND WILL PROGRESS EASTWARD THROUGH
THE DAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY AND HAS NOW ISSUED A
TORNADO WATCH FOR THE ENTIRE COUNTY WARNING AREA. BE ALERT FOR
QUICKLY DETERIORATING WEATHER AND PAY ATTENTION TO WATCHES,
WARNINGS, AND OTHER STATEMENTS ISSUED.

WITH WARM, EVEN DOWN RIGHT HOT CONDITIONS, THE ATMOSPHERE IS
QUITE UNSTABLE, AND WILL REMAIN SO THROUGH THE AFTERNOON AHEAD OF
AN APPROACHING COLD FRONT. THE STRENGTHENING WIND FIELDS AND
INSTABILITY FAVOR STRONG TO SEVERE STORMS ACROSS THE AREA THIS
AFTERNOON. DAMAGING WINDS AND HAIL ARE LIKELY, AND THERE IS ALSO
THE POSSIBILITY OF A FEW TORNADOES ACROSS THE REGION AS WELL.
PLEASE FOLLOW ALL SEVERE WEATHER RULES AND BE WATCHFUL OF THE
SKIES AND TAKE SHELFTER IF YOU ARE CAUGHT OUTDOORS AND SEE
APPROACHING STORMS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
ANY LINGERING SHOWERS AND TSTMS THIS EVENING WILL END OVERNIGHT AS
THE COLD FRONT PASSES TO THE EAST. MUCH COOLER AND DRIER AIR WILL
OVERSPREAD THE REGION TONIGHT AND IT WILL REMAIN THROUGH THE REST
OF THE SHORT TERM. HIGH PRESSURE OVER THE UPPER GREAT LAKES
TONIGHT AND MONDAY WILL MOVE TO THE MIDDLE ATLANTIC COAST BY LATER
TUESDAY.

HIGH TEMPERATURES MONDAY WILL BE IN THE MID TO UPPER 70S AND
READINGS ON TUESDAY WILL BE A FEW DEGREES COOLER. LOWS FOR THE
MOST PART WILL BE IN THE 50S...WITH SOME 40S ACROSS THE NORTHER
COUNTIES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AN INITIAL ALMOST ZONAL FLOW TAKES ON SOMEWHAT MORE OF A MERIDIONAL
CHARACTER THROUGH THE LONG TERM EVOLUTION. AS SUCH...THE STORM TRACK
SEEMS TO REMAIN OVER OR NEAR OUR AREA...MEANING AT LEAST ONE FAIRLY
STRONG FRONTAL PASSAGE ABOUT THURSDAY...WITH POSSIBLE ATTENDANT
CONVECTION. THIS IS EXPECTED TO BE FOLLOWED BY DRY WEATHER FRIDAY
AND PROBABLY (HOPEFULLY) SATURDAY AS UPPER LEVEL RIDGING BUILDS
NORTHWARD AND OUR AREA RESIDES ON THE NORTHERN PERIPHERY OF THE
SOUTHEAST U.S. HIGH.

A WARMING TREND WILL OCCUR WITH INITIALLY SEASONABLE TEMPERATURES...
RISING TO 5 TO 10 DEGREES ABOVE NORMAL BY THE END OF THE LONG TERM
PERIOD WITH THE GROWTH OF THE UPPER HEIGHTS.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A STRONG AREA OF LOW PRESSURE WILL TRACK TO OUR NORTH THROUGH THIS
AFTERNOON, PUSHING A STRONG COLD FRONT THROUGH OUR REGION INTO
TONIGHT. AN INCREASING SOUTHWEST FLOW IS EXPECTED AHEAD OF THIS
FRONT WITH GUSTS TO AROUND 25 KNOTS OCCURRING LATE THIS MORNING AND
THROUGH THE AFTERNOON. THE BANDS OF MID TO HIGH CLOUDS HAVE THINNED
OUT ACROSS MUCH OF THE AREA, ALTHOUGH ADDITIONAL CLOUDS ARE NOT TO
FAR TO OUR WEST. CUMULUS CLOUDS ARE EXPECTED TO POP UP AND SHOULD
START TO TOWER UP WITH ADDITIONAL SURFACE HEATING. SHOWERS AND
THUNDERSTORMS ARE TENDING TO ORGANIZE INTO A LINE FROM SOUTH-CENTRAL
NEW YORK STATE THROUGH CENTRAL PENNSYLVANIA AS OF 1350Z. THIS
ACTIVITY IS EXPECTED TO MOVE FAIRLY QUICKLY TO THE EAST, WITH THE
POTENTIAL FOR ADDITIONAL DEVELOPMENT AHEAD OF IT. AS A RESULT,
THUNDERSTORMS SHOULD BE ON THE INCREASE THIS AFTERNOON AND EVENING
FROM WEST TO EAST, BEFORE SHIFTING OFF THE COAST. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING SURFACE WIND GUSTS AND HAIL ALONG
WITH FREQUENT LIGHTNING. AS A RESULT, CEILINGS AND VISIBILITIES WILL
TEND TO BE GREATLY REDUCED WITHIN THUNDERSTORMS. WE WILL MONITOR
RADAR TRENDS AND ADD ENHANCED WIND WITH THE THUNDERSTORM MENTION TO
THE TAFS IF THE THREAT IS LOOKING MORE IMMINENT. WINDS WILL SLOWLY
SWING AROUND TO WESTERLY THIS AFTERNOON, THEN BEHIND THE FRONT THE
WINDS WILL BECOME NORTHWEST AND GRADUALLY DIMINISH OVERNIGHT. COOLER
DRIER AIR WILL MOVE IN AND ALLOW SKIES TO CLEAR.

OUTLOOK...
HIGH PRESSURE, WITH GOOD VFR FLYING CONDITIONS, WILL THEN DOMINATE
OUR WEATHER THROUGH TUESDAY NIGHT. LOW PRESSURE MOVING IN FROM THE
WEST WILL BRING OUR NEXT BATCH OF INCLEMENT WEATHER WEDNESDAY AND
WEDNESDAY NIGHT. THE LOW IS FORECAST TO MOVE OFF TO THE EAST
THURSDAY, ALLOWING ANOTHER FAIR WEATHER HIGH TO RETURN FOR THE
END OF THE WEEK.

&&

.MARINE...
A STRONG COLD FRONT, APPROACHING FROM THE WEST, WILL CROSS THE
WATERS THIS EVENING. AS THE FRONT EDGES CLOSER TODAY, A LOW-LEVEL
JET WILL INCREASE AND MOVE ACROSS THE REGION IN RESPONSE TO AN AREA
OF LOW PRESSURE TRACKING JUST TO OUR NORTH. THE FORECAST SOUNDINGS
INDICATE THAT A LOW-LEVEL INVERSION SHOULD HOLD UNTIL THE FRONTAL
PASSAGE TAKES PLACE. THIS WILL GENERALLY KEEP THE STRONGER WINDS
FROM MIXING DOWN. THE NAM-WRF IS MORE PRONOUNCED WITH THE LOW-LEVEL
INVERSION COMPARED TO THE GFS. THE CONCERN IS THAT NEARSHORE GUSTS
WILL REACH ADVISORY CRITERIA BEGINNING AROUND MIDDAY TODAY ACROSS
ALL OF OUR WATERS. IT MAY END UP BEING A BETTER SETUP FOR DELAWARE
BAY SINCE THE SOUTHWEST TO WEST FLOW WILL NOT HAVE TO TRAVEL A
GREAT DEAL OVER THE WATER. AS A RESULT, A SMALL CRAFT ADVISORY
WILL GO INTO EFFECT ON ALL OUR WATERS STARTING AT NOON TODAY. THIS
IS INITIALLY TO CAPTURE THE STRONGER NEARSHORE GUSTS, THEN AS THE
COLD FRONT NEARS AND MOVES THROUGH, MUCH BETTER VERTICAL MIXING IS
EXPECTED. THEREFORE, A PERIOD OF ADVISORY GUSTS SHOULD OCCUR
EVERYWHERE. A RATHER SHARP WIND SHIFT SHOULD TAKE PLACE WITH THE
FRONTAL PASSAGE THIS EVENING. SHOWERS AND TSTMS SHOULD ACCOMPANY
THE FRONT, WITH LOCALLY STRONG WINDS POSSIBLE WITH THE TSTMS.
WINDS WILL DIMINISH SLOWLY OVERNIGHT. THE ADVISORY WILL BE LOWERED
ON DELAWARE BAY AT MIDNIGHT AND ON THE OCEAN WATERS AT 6 AM MONDAY.
THE INCREASING WINDS SHOULD ALSO BUILD THE SEAS TO NEAR 5 FEET ON
THE OCEAN TODAY INTO TONIGHT BEFORE A MORE OFFSHORE COMPONENT
PUSHES THE HIGHER SEAS FARTHER OFF TO THE EAST.

HIGH PRESSURE THEN SETTLES IN MONDAY THROUGH TUESDAY NIGHT BEFORE
SHIFTING OFF THE COAST WEDNESDAY. THE NEXT FRONT AND POSSIBLE LOW
PRESSURE SYSTEM WILL ARRIVE WEDNESDAY INTO THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.

&&

SYNOPSIS...ROBERTSON/O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM.../
AVIATION...RPW
MARINE...RPW
Hazardous weather outlook, Jun 6, 11:21 AM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1121 AM EDT SUN JUN 6 2010

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
067>071-071530-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1121 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-071530-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
1121 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE
RISK FOR SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY, MAINLY FROM ABOUT
MIDDAY ACROSS THE WEST AND THEN MOVING EASTWARD. THEY WILL THEN
CONTINUE THROUGH EARLY TONIGHT. SOME STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE
MAIN THREAT. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING. REMAIN ALERT AS STORMS COULD
ARRIVE QUICKLY. PAY ATTENTION TO WATCHES, WARNINGS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-025-026-071530-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
1121 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ024-071530-
ATLANTIC COASTAL CAPE MAY-
1121 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE
RISK FOR SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY, MAINLY FROM ABOUT
MIDDAY ACROSS THE WEST AND THEN MOVING EASTWARD. THEY WILL THEN
CONTINUE THROUGH EARLY TONIGHT. SOME STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE
MAIN THREAT. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING. REMAIN ALERT AS STORMS COULD
ARRIVE QUICKLY. PAY ATTENTION TO WATCHES, WARNINGS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-071530-
DELAWARE BEACHES-
1121 AM EDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK FOR SEVERE WEATHER TODAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY, MAINLY FROM ABOUT
MIDDAY ACROSS THE WEST AND THEN MOVING EASTWARD. THEY WILL THEN
CONTINUE THROUGH EARLY TONIGHT. SOME STORMS WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE
MAIN THREAT. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING. REMAIN ALERT AS STORMS COULD
ARRIVE QUICKLY. PAY ATTENTION TO WATCHES, WARNINGS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>452-071530-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
1121 AM EDT SUN JUN 6 2010

...TORNADO WATCH 272 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ453>455-071530-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1121 AM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-071530-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1121 AM EDT SUN JUN 6 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 6, 10:31 AM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1031 AM EDT SUN JUN 6 2010

DEZ001-002-MDZ008-012-NJZ001-007>010-012>027-PAZ054-055-060>062-
067>071-061630-
NEW CASTLE-KENT-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...ELKTON...
CHESTERTOWN...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1031 AM EDT SUN JUN 6 2010

...MODERATE RISK OF SEVERE THUNDERSTORMS INTO TONIGHT...

A STRONG AREA OF LOW PRESSURE TRACKING TO OUR NORTH THIS AFTERNOON
WILL PULL A STRONG COLD FRONT ACROSS OUR AREA THROUGH THIS EVENING.
A VERY WARM AND MOIST AIRMASS AHEAD OF THIS COLD FRONT COUPLED WITH
A STRENGTHENING WIND FIELD ABOVE THE SURFACE, WILL LEAD TO THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TONIGHT. THIS
ACTIVITY MAY MOVE THROUGH AS AN INTENSE LINE, HOWEVER ADDITIONAL
STORMS MAY FORM AHEAD OF THE MAIN LINE. AS A RESULT, THERE IS
A HEIGHTENED POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS WITH THE
THUNDERSTORMS. THE WIND PROFILES IN THE LOWER PORTION OF THE
ATMOSPHERE MAY BECOME CONDUCIVE ENOUGH TO ALLOW FOR SOME
THUNDERSTORMS TO ROTATE, THEREFORE A TORNADO CANNOT BE RULED OUT. IN
ADDITION TO THE DAMAGING WIND POTENTIAL, THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING, HAIL AND
HEAVY RAIN.

THE THUNDERSTORMS INTO TONIGHT SHOULD BE FAIRLY QUICK MOVERS,
THEREFORE IT IS IMPORTANT TO PAY ATTENTION TO THE WEATHER AROUND
YOU. PAY PARTICULAR ATTENTION TO WATCHES, WARNINGS AND STATEMENTS
THAT ARE ISSUED BY THE NATIONAL WEATHER SERVICE REGARDING THIS
DEVELOPING SEVERE THUNDERSTORM SITUATION. LISTEN TO NOAA WEATHER
RADIO ALL HAZARDS OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL UPDATES
ON THIS HEIGHTENED SEVERE WEATHER POTENTIAL THIS AFTERNOON INTO
TONIGHT.

GORSE
Special weather statement, Jun 6, 12:00 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1200 PM EDT SUN JUN 6 2010

NJZ007-PAZ054-055-062-061700-
CARBON PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
1200 PM EDT SUN JUN 6 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARBON...MONROE...
NORTHAMPTON AND WARREN COUNTIES...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 17 MILES SOUTHWEST OF WILKES-BARRE...
MOVING EAST AT 45 MPH. THE LINE OF THUNDERSTORMS WILL BE NEAR EAST
SIDE...WHITE HAVEN AROUND 1215 PM...BLAKESLEE...LAKE HARMONY AROUND
1230 PM...POCONO PINES...MOUNT POCONO AROUND 1245 PM...ALPINE
MOUNTAIN AND ANALOMINK AROUND 100 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4124 7513 4116 7516 4115 7509 4091 7503
      4090 7600 4091 7600 4100 7575 4105 7578
      4110 7577 4114 7570 4113 7564 4123 7554
      4125 7550 4126 7514

HAYES
Special weather statement, Jun 6, 12:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1241 PM EDT SUN JUN 6 2010

NJZ001-PAZ054-055-061745-
CARBON PA-MONROE PA-SUSSEX NJ-
1241 PM EDT SUN JUN 6 2010

...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE AND SUSSEX
COUNTIES...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WILKES-BARRE...MOVING EAST
AT 45 MPH. THE THUNDERSTORM WILL BE NEAR BLAKESLEE...EAST SIDE AROUND
100 PM...SKYTOP...GOULDSBORO STATE PARK AROUND 115 PM AND HAINESVILLE
AROUND 145 PM.

THIS STORM WILL ALSO PASS CLOSE TO THE POCONO RACEWAY AFTER 100 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4116 7471 4104 7578 4111 7576 4114 7570
      4113 7564 4121 7557 4125 7550 4126 7514
      4116 7515 4113 7506 4114 7493 4120 7488
      4127 7484 4132 7479 4133 7475

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:00 PM EDTSpecial Weather StatementPHICarbon, Monroe60 min
Jun 6, 12:41 PM EDTSpecial Weather StatementPHIMonroe64 min
Jun 6, 12:55 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe65 min
Jun 6, 2:16 PM EDTSpecial Weather StatementPHILehigh59 min
Jun 6, 2:51 PM EDTSpecial Weather StatementPHILehigh54 min
Jun 6, 3:20 PM EDTSpecial Weather StatementPHIMonroe55 min
Jun 5, 8:18 PM EDTSpecial Weather StatementPHISussex57 min
Jun 5, 8:57 PM EDTSpecial Weather StatementPHISussex63 min
Jun 6, 2:37 PM EDTSpecial Weather StatementPHISussex53 min
Jun 6, 3:25 PM EDTSpecial Weather StatementPHIMorris50 min
Jun 6, 3:31 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset34 min
Jun 6, 3:55 PM EDTSpecial Weather StatementPHIBurlington65 min
Jun 6, 4:38 PM EDTSpecial Weather StatementPHICape May67 min
Jun 6, 6:23 PM EDTSpecial Weather StatementPHIAtlantic67 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2010Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.